MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL, INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL, INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-10
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A left subclavian artery was being embolized using an imp-10 device.Ultimately, the device was deployed with the anchor coil component stretched out in the trajectory spanning from the subclavian, axillary and humeral artery, and the foam plug component was in the brachial artery.No adverse event to the patient occurred.A review of the lot history record and accompanying lot release report identified no quality issues related to device performance.A benchtop investigation did not occur because no device components were returned to shape memory medical (smm).Based on smm's review of the information received, the most probable root cause for this event is being attributed to the physician's usage of the imp-10 device in spite of the fact the temperature indicator label located on the device pouch had activated.The impede ifu states that if the temperature indicator label shows the temperature has been exceeded (i.E., the indicator dot is black), the device should not be used as the plug component of the device may have expanded imapcting delivery performance.This abnormal use coupled with the physician having difficulty advancing the device through the introducer likely led to the observations described in section b5, including the anchor coil not forming as expected, and the luer hub detaching from the introducer tubing.Smm reference number: (b)(4).
 
Event or Problem Description
An imp-10 device was being delivered using a 7fr destination sheath and a 0.035" amplatz wire to embolize a left subclavian artery.At the beginning of device delivery, the physician reported difficulties advancing the plug through the introducer, however, this later gave way.During device deployment, because the device anchor coil did not form as expected, the physician withdrew the destination sheath containing the imp-10 device.After removing the sheath, the physician ran a guidewire through the sheath lumen and to their surprise, the device introducer emerged.The imp-10 is supplied pre-loaded in an introducer to faciliate transfer into the delivery catheter/sheath.They determined that the luer hub may have detached from the introducer tubing earlier and that because of this, the introducer tubing unknowingly entered the destination sheath.Subsequent fluoroscopy found that the imp-10 device remained inside the patient.The imp-10 anchor coil was reported to stretched out and deployed in the trajectory spanning from the subclavian, axillary and left humeral artery.The foam plug component of the imp-10 device was in the brachial artery.However, no adverse event to the patient was reported.After the case was completed, it was additionally found that the temperature indicator label on the imp-10 device packaging had activated.

Brand Name
IMPEDE EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL, INC.
807 aldo ave.
suite 109
santa clara CA 95054
Manufacturer (Section G)
SHAPE MEMORY MEDICAL, INC.
807 aldo ave.
suite 109
santa clara CA 95054
Manufacturer Contact
meghan reu
807 aldo ave.
suite 109
santa clara, CA 95054
MDR Report Key16456095
Report Number3013353964-2023-00002
Device Sequence Number6382416
Product Code KRD
UDI-Device Identifier00810041650023
UDI-Public+00810041650023
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K181051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberIMP-10
Device Catalogue NumberIMP-10
Device Lot NumberF21102901E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown